Alert archive / Pennsylvania / Frost Advisories in 2015
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at May 13, 2015, 4:18 AM EDT for 10 counties in Pennsylvania. It took effect at May 14, 2015, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2015, 4:18 AM EDT (08:18 UTC)
- In effect from
- May 14, 2015, 2:00 AM EDT
- Expired
- May 14, 2015, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Lycoming County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 24 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS71 KCTP 130818 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 AM EDT WED MAY 13 2015 .AREAS OF FROST WILL FORM EARLY THURSDAY MORNING AS CANADIAN HIGH PRESSURE SETTLES SOUTH OVER THE REGION. PAZ004-011-012-017-018-024-033-037-041-042-131630- /O.NEW.KCTP.FR.Y.0002.150514T0600Z-150514T1200Z/ WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS... CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD... WELLSBORO...TROUT RUN...LAPORTE 418 AM EDT WED MAY 13 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. * LOCATIONS...THE ALLEGHENY PLATEAU. * HAZARDS...FROST. * LOW TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY THURSDAY MORNING. * IMPACTS...FROST COULD DAMAGE COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
3 follow-up statements
647 WWUS71 KCTP 131631 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1231 PM EDT WED MAY 13 2015 .AREAS OF FROST WILL FORM EARLY THURSDAY MORNING AS CANADIAN HIGH PRESSURE SETTLES SOUTH OVER THE REGION. PAZ004-011-012-017-018-024-033-037-041-042-140045- /O.CON.KCTP.FR.Y.0002.150514T0600Z-150514T1200Z/ WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS... CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD... WELLSBORO...TROUT RUN...LAPORTE 1231 PM EDT WED MAY 13 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * LOCATIONS...THE ALLEGHENY PLATEAU. * HAZARDS...FROST. * LOW TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY THURSDAY MORNING. * IMPACTS...FROST COULD DAMAGE COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
143 WWUS71 KCTP 131840 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT WED MAY 13 2015 .AREAS OF FROST WILL FORM EARLY THURSDAY MORNING AS CANADIAN HIGH PRESSURE SETTLES SOUTH OVER THE REGION. PAZ004-011-012-017-018-024-033-037-041-042-141200- /O.CON.KCTP.FR.Y.0002.150514T0600Z-150514T1200Z/ WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS... CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD... WELLSBORO...TROUT RUN...LAPORTE 240 PM EDT WED MAY 13 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * LOCATIONS...THE ALLEGHENY PLATEAU. * HAZARDS...FROST. * LOW TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY THURSDAY MORNING. * IMPACTS...FROST COULD DAMAGE COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
369 WWUS71 KCTP 141214 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 814 AM EDT THU MAY 14 2015 PAZ004-011-012-017-018-024-033-037-041-042-141315- /O.EXP.KCTP.FR.Y.0002.000000T0000Z-150514T1200Z/ WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS... CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD... WELLSBORO...TROUT RUN...LAPORTE 814 AM EDT THU MAY 14 2015 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 13, 3:02 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 13, 3:02 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 AM EDT WED MAY 13 2015 .SYNOPSIS... COOLER AND BREEZY CONDITIONS WILL LAST THROUGH WEDNESDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED OVER THE STATE THROUGH WEDNESDAY NIGHT. AS THE HIGH DRIFTS EAST AND OFF THE MID ATLANTIC COAST ON THURSDAY...MILDER CONDITIONS WILL RETURN FOR FRIDAY AND CONTINUE THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK...AS ANOTHER UPPER RIDGE BUILDS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOW LVL INSTABILITY BENEATH UPPER LVL TROF RESULTING IN AN EXPANSIVE AREA OF STRATOCU ACROSS THE GRT LKS INTO NW PA EARLY THIS MORNING. A FEW -SHRA/SPRINKLES NOTED JUST NORTH OF THE BORDER AT 05Z ASSOC WITH A SECONDARY COLD FRONT EXTENDING ACROSS LKS ERIE AND ONTARIO. AS THIS FEATURE PUSHES SOUTH...A FEW -SHRA COULD FALL BTWN 05Z-09Z OVR THE NW MTNS. PARENT SHORTWAVE WILL PASS WELL NORTH OF THE STATE AND THERE WILL BE DRYING/DOWNSLOPING FLOW EAST OF THE MTNS...SO WILL LIMIT MENTION OF PRECIP TO JUST THE NW MTNS EARLY THIS MORNING. TEMPS WILL CONTINUE TO COAST DOWNWARD EARLY THIS MORNING...AS COLD AIR ADVECTS SE. BLEND OF LAMP/HRRR GUIDANCE SUPPORT LOWS FROM THE L40S OVR THE NW MTNS...TO THE L50S ACROSS THE SE COUNTIES. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... A BREEZY AND MUCH COOLER DAY IN STORE FOR THE REGION TODAY WITH TYPICAL POST FRONTAL NW FLOW REGIME. COOL AIR ALOFT WILL ENSURE ABUNDANT STRATOCU ACROSS MUCH OF THE AREA. EVEN ACROSS THE LOWER SUSQ VALLEY...WHERE SKIES WILL LIKELY DAWN MSUNNY...EXPECT A FAIR AMT OF CU TO DEVELOP BY AFTN BASED ON MDL SOUNDINGS. NW WINDS SHOULD NOT BE QUITE AS HIGH AS YESTERDAY...AS PRES GRADIENT BEGINS TO RELAX IN WAKE OF LOW OVR THE CANADIAN MARITIMES. BUFKIT SOUNDINGS SUPPORT GUSTS TO ARND 20KTS. ENS MEAN 8H TEMPS OF ARND 0C IMPLY MAX TEMPS FROM JUST THE L50S NW MTNS...TO M60S LOWER SUSQ VALLEY...SOME 5-15F BLW NORMAL FOR THE DATE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HAVE PATCHY FROST IN THE FCST FOR WED NIGHT. MAY NEED A FROST ADVISORY IN SOME SPOTS COME WED. DID UP TEMPS FOR FRIDAY INTO SAT...MODELS AND HPC HAVE WEAK WAVE DROPPING SE INTO THE BUILDING RIDGE...BUT NOW FURTHER NORTH. RISK OF SHOWERS WILL DROP OFF SOME ON SUNDAY...MAINLY TO THE SOUTH AND WEST. RISK OF SHOWERS AND THUNDERSTORMS WILL INCREASE AS ONE HEADS INTO TUE...AS COLD FRONT MOVES INTO THE AREA. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... WNW WINDS WILL STAY UP THROUGH THE TAF PERIOD. THEY ARE PRETTY GUSTY NOW BUT SHOULD GET LESS SO THROUGH MORNING WITH SOME STRATIFICATION. EXPECT THEM TO BECOME GUSTY AGAIN DURING THE DAY. MVFR CIGS FOR MOST OF THE NEXT 12 HRS INBFD...AND MVFR CIGS ARE POSSIBLE IN JST...BUT VFR STRATO CU SHOULD BE ELSEWHERE. AS IS NORMAL...THE SERN TERMINALS WILL HAVE LESS CLOUD COVER. SKIES CLEAR OUT TONIGHT...AND A LITTLE VALLEY FOG IS POSSIBLE IN THE NORTHERN VALLEYS. SOMETHING TO THINK OF FOR THE NEXT/12Z PKG. OTHERWISE HIGH PRESSURE IN CONTROL. THE NEXT CHC FOR NON-VFR CONDITIONS WILL PROBABLY BE ON FRIDAY...MAINLY IN THE W AS A WARM FRONT MOVES IN FROM THE WEST. OUTLOOK... FRI...PM SHRA/CIG REDUCTIONS POSS...MAINLY WRN MTNS. SAT...SCT PM TSRA IMPACTS POSSIBLE. SUN...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/MARTIN/RXR NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD/RXR LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, May 12, 7:12 AM EDT, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 712 AM EDT TUE MAY 12 2015 PAZ004>006-010>012-017-018-024-033-037-041-042-131115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 712 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD FROST...AND EVEN SOME SLIGHTLY SUB-FREEZING TEMPERATURES ARE LIKELY EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-131115- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 712 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FROST ARE POSSIBLE EARLY THURSDAY MORNING...MAINLY ACROSS THE CENTRAL MOUNTAINS OF THE STATE...WHERE TEMPERATURES WILL DIP INTO THE MID AND UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
Nearby
Frost Advisories in Pennsylvania, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.